Apo­tex re­calls val­sar­tan med­i­ca­tions

Pharmacy Daily - - Front Page -

APO­TEX has an­nounced the re­call of four strengths of its APOVal­sar­tan tablet blis­ter packs, due to the pres­ence of trace el­e­ments of N-Nitrosodi­iso­propy­lamine (NDIPA) in the fin­ished prod­ucts.

NDIPA be­longs to the N-ni­troso chem­i­cal class known to con­tain mu­ta­gens and car­cino­gens, with the re­call be­ing con­ducted in con­sul­ta­tion with the Ther­a­peu­tic Goods Ad­min­is­tra­tion.

The prod­ucts be­ing re­called in­clude APO-Val­sar­tan tablets in the 40mg, 80mg, 160mg and 320mg strengths, with Apo­tex say­ing pa­tients re­turn­ing af­fected packs of the prod­uct should be given a full re­fund and of­fered an al­ter­na­tive equiv­a­lent prod­uct by the phar­ma­cist, or re­ferred to their doc­tor im­me­di­ately.

Apo­tex said based on in­for­ma­tion avail­able it ex­pects the health risk posed by the use of APO-Val­sar­tan tablets to be very low.

The Apo­tex re­call fol­lows a sim­i­lar ac­tion un­der­taken by Al­phapharm trad­ing as My­lan Aus­tralia, which ini­ti­ated a na­tion­wide con­sumer­level re­call of all batches of its Di­lart and Di­lart HCT val­sar­tan medicines in Aus­tralia last month (PD 26 Nov) due to po­ten­tial con­tam­i­na­tion with NDEA (N-ni­tor­sodi­ethy­lamine).

Man­u­fac­tur­ing is­sues have af­fected a range of val­sar­tan prod­ucts across the globe this year, im­pact­ing prod­ucts con­tain­ing in­gre­di­ents from a num­ber of Chi­nese and In­dian man­u­fac­tur­ers.

Newspapers in English

Newspapers from Australia

© PressReader. All rights reserved.